Illinois, 2006

Heat in Illinois, August 1 to 2, 2006

August 1 to 2, 2006 · NWS LOT · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 31, 11:25 PM CST, 35 minutes earlier.

Area forecast discussion, Jul 31, 11:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1225 AM CDT TUE AUG 01 2006

.DISCUSSION...
320 PM CDT

H5 RIDGE OVER THE MIDWEST SLOWLY MOVING EAST. EXPECT ONE MORE DAY OF
HIGH HEAT THEN SOME RELIEF WEDNESDAY. H8 TEMPS TODAY PUSHING 20 WITH
WARMEST POCKET OFF TO W/NW . MODELS PINCH OFF POOL OF +26 WITH
EFFECT THAT H8 TEMPS TUESDAY REMAIN ABOUT THE SAME AS TODAY. EXPECT
MAXS ON TUESDAY TO BE ABOUT WHAT IS SEEN TODAY. WITH DEWPOINTS
CONTINUING TO HOLD IN THE LOW/MID 70S, NO PROBLEM HANGING ON TO THE
HEAT WARNING/ADVISORY NOW IN EFFECT.

AS RIDGE MOVES OFF TO EAST H5 UPPER FLOW BACKS TO SOUTHWEST AND
SURFACE LOW DEVELOPS OVER SOUTHERN PLAINS. BY WEDNESDAY MORNING
SURFACE LOW SHOULD BE NEAR GRB WITH TRAILING COOL FRONT POISED TO
CROSS FORECAST AREA DURING THE DAY. FRONT WILL PROVIDE FORCING IN
JUICY AIRMASS TO INTIATE CONVECTION DURING THE DAY AND INTO THE
EVENING HOURS. WITH FROPA COMES DRAMATIC CHANGE IN H8 TEMPS -- DOWN
ABOUT 10-12 DEGREES BY THURSDAY MORNING. EFFECT AT SURFACE WILL BE
DROP IN TEMPS INITIALLY TO AROUND 80 WITH SLIGHT RECOVERY ON FRIDAY.
RECOVERY IN TEMPS CONTINUES INTO THE WEEKEND WITH SURFACE HIGH
REBUILDING OVER MIDWEST AND MAX TEMPS PUSHING 90 BY THE END OF THIS
FORECAST PERIOD.

&&

.AVIATION...
1225 AM CDT

THE 700 MB RIDGE IS OVER THE GREAT LAKES REGION. THE MODELS GFS...
NAM AND NGM MAINTAIN THE RIDGE AND SLOWLY MOVE IT EAST IN THE NEXT
24 HOURS. A FRONT LIES FROM SOUTHWEST KANSAS TO NORTH MINNESOTA AT
04 UTC. THIS FRONT IS EXPECTED TO MOVE VERY SLOWLY EAST. WE DO NOT
EXPECT ANY INFLUENCE FROM THE FRONT WITH THE NEXT 24 HOURS. THE 700
MB ANALYSIS AT 00 UTC SHOWS A TROUGH OVER THE SOUTHERN ROCKIES.

WILL FORECAST SOUTHWEST WIND AROUND 10 TO 15 KNOTS TONIGHT. THE
INVERSION HAS SET UP TONIGHT AROUND HALF OF KILOMETER. THERE THE
WIND IS SOUTHWEST AT 28 KNOTS. THIS IS SEEN ON THE 0454 UTC ROCKFORD
ACARS DATA. THERE WILL ENOUGH WIND IN NOCTURNAL BOUNDARY LAYER TO
KEEP THE FOG THREAT LOW. WILL FORECAST SOUTHWEST WIND AROUND 16
KNOTS FOR TUESDAY. THE FORECAST SOUNDING SHOWS A LARGE LAPSE RATES
FROM 900 MB TO 850 MB. THIS SHOULD PROVIDE SOME MIXING DURING THE
DAY.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...EXCESSIVE HEAT WARNING COOK COUNTY THROUGH TUES EVENING.
      HEAT ADVISORY FOR THE REST OF THE CWA THROUGH TUES EVENING.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jul 31, 2:40 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT MON JUL 31 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-010930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
340 PM CDT MON JUL 31 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS AN EXCESSIVE HEAT WARNING IN EFFECT FOR COOK COUNTY AND A
HEAT ADVISORY FOR NORTHEAST ILLINOIS AND NORTHWEST INDIANA...EXCEPT
COOK COUNTY FOR TONIGHT.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THE EXCESSIVE HEAT WARNING FOR COOK COUNTY AND HEAT ADVISORY FOR
NORTH CENTRAL...NORTHEAST ILLINOIS AND NORTHWEST INDIANA WILL REMAIN
IN EFFECT THROUGH 8 PM CDT TUESDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-010930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
340 PM CDT MON JUL 31 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. THERE IS
A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING MAY BE SEVERE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Winnebago

When
August 1, 12:00 AM CST to August 2, 8:00 PM CST
Where
Winnebago forecast zone
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

An elderly man died at a Rockford hospital from heat related heart problems. Several people were treated and released for heat related problems. The high temperature reached 94 degrees on August 1st and 93 degrees on August 2nd. Heat indices reached 100 to 105 degrees both days.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Winnebago2006-08-0275MaleOtherDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525750.